Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2001, 2:30 AM CDT for Union Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2001, 2:30 AM CDT (07:30 UTC)
- Expired
- May 19, 2001, 3:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:45 AM CDT | Thunderstorm Wind 52 E | Marion, LA | Trees down across Hwy 143. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 190731 SVRSHV LAC111-190815- /NEW.KSHV.SV.W.0094.190730-190815/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 315 AM CDT * AT 230 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARION...OR ABOUT 12 MILES SOUTH OF HUTTIG...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNTIL 315 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:01 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 18, 10:01 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 PM CDT FRI MAY 18 2001 STORMS ARE CONTINUING OVER AR AND MOVING EAST...AHEAD OF VORT MAX ALONG THE OK...AR BORDER. MOST OF THE REGION IS MOSTLY CLOUDY AT THIS TIME AND DEW POINTS ARE IN THE UPPER 60S TO THE LOWER 70S. ADJUSTED SKY AND TEMPS FOR TONIGHT. RUNNING LATE TONIGHT DUE TO WEATHER. UPDATE ALREADY OUT. IV .SHV...NONE.
In the hours before
Local storm report, May 18, 8:45 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0804 PM TOLLETTE AR .75 INCH HAIL
05/18/01 HOWARD DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
0825 PM BLEVINS AR 1 INCH HAIL
05/18/01 HEMPSTEAD REPORTED BY A TRAINED
SPOTTER.
0829 PM 8 N HOPE AR .75 INCH HAIL
05/18/01 HEMPSTEAD DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, May 18, 8:55 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0838 PM 2 NE EMMET AR 3 INCH HAIL
05/18/01 NEVADA THREE INCH DIAMETER SIZE
HAIL. REPORTED BY LAW
. ENFORCEMENT.Special weather statement, May 18, 9:36 PM CDT, 4 hours 54 minutes before
ARZ050-051-059-070-TXZ097-112-190315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 936 PM CDT FRI MAY 18 2001 ...PORTIONS OF SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR HOWARD...SEVIER...LITTLE RIVER...AND MILLER COUNTIES IN SOUTHWEST ARKANSAS...AND FOR BOWIE AND CASS COUNTIES IN NORTHEAST TEXAS... AT 930 PM CDT...DOPPLER RADAR IN SHREVEPORT INDICATED STRONG THUNDERSTORM ACTIVITY ACROSS SOUTHWEST ARKANSAS SHIFTING TO THE EAST. THIS TREND IS EXPECTED TO CONTINUE AS AN UPPER LEVEL DISTURBANCE PRODUCING THE STORMS CONTINUES TO MOVE EASTWARD. THEREFORE...NO FURTHER SEVERE WEATHER IS EXPECTED ACROSS PORTIONS OF EXTREME SOUTHWEST ARKANSAS AND ADJACENT PORTIONS OF EXTREME NORTHEAST TEXAS.
Local storm report, May 18, 10:40 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATIoON....
0815 PM OZAN AR 1.25 INCH HAIL
05/18/01 HEMPSTEAD HALF DOLLAR SIZE HAIL.
REPORT RELAYED BY WFO LIT.Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.